MAUDE Adverse Event Report: NOVA BIOMEDICAL NOVA MAX LINK BLOOD GLUCOSE MONITOR; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

NOVA BIOMEDICAL NOVA MAX LINK BLOOD GLUCOSE MONITOR; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 44585
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the customer, when she is over the 400's (blood glucose values) she increases her insulin from 2-5 units, this is not as instructed by her hcp.The complainant was unable to access pump history to determine how much insulin she administered based off her blood glucose result.The complainant further stated that "even after increasing" her insulin intake, she still "felt good and normal".There was no report of any adverse event as a result of the self administration of insulin based on the blood glucose results obtained using the nova max link blood glucose monitoring device.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.While on the phone, a control solution could not be performed because the complainant did not have any nova max control solution.Per label copy/ package insert.High or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling.Keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.The nova max link blood glucose meter and glucose test strips were expected to be returned for evaluation.Multiple subsequent attempts to contact complainant regarding the status of the products in question have been unsuccessful.The telephone number provided is now "disconnected or no longer in service".
 
Event or Problem Description
Customer concerned about her high blood glucose readings.
 
Additional Manufacturer Narrative
The complaint could not be confirmed.The complainant did not return the glucose meter or the test strips in question.The dhr for the meter and identified lot of glucose test strips were complete and contained all relevant data indicating the products put into finished goods met all specifications.Visual as well as chemical evaluation (by testing with control solution) was not able to replicate the alleged issue as the performance testing revealed the qa retain strips to perform within specification.Should the products be returned to nova at a later date, the investigation shall be reopened.Nova biomedical will continue to monitor as part of our post market surveillance program.

Brand Name
NOVA MAX LINK BLOOD GLUCOSE MONITOR
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
NOVA BIOMEDICAL
200 prospect street
waltham MA 02454
MDR Report Key7986844
Report Number3004193489-2018-00008
Device Sequence Number16526848
Product Code NBW
UDI-Device Identifier00385480445856
UDI-Public00385480445856
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/17/2019
Device Model Number44585
Device Lot Number1020917321
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1